|Reyataz & Jaundice
Jan 30, 2005
I know this isn't exactly a hepatitis issue, but it is a liver issue. I recently started Reyataz & developed some mild hyperbilirubinemia. Is there anything that you have heard of that could decrease the jaundice? I know that this is probably not a good idea (but more an example) that Phenobarbital has been used as a hepatic enzyme inducer for infants with jaundice. Anything else you have ever heard of that would work in a similar way? Reducing the jaundice is only cosmetic but I work in a very public place with a lot of people.
| Response from Dr. McGovern
You bring up the issue of Reyataz associated jaundice. Actually any questions regarding drug-associated hepatotoxicity is an appropriate question for this forum.
Reyataz associated jaundice is not related to a toxic effect on the liver per se, but rather associated with a modulation of a particular enzyme system which acts on "bilirubin." When bilirubin levels are too high, people can appear "jaundiced" or yellow. This is not serious, but obviously disconcerting cosmetically.
There are no recommendations to take other medications to make this improve. However, I have seen some patients who developed jaundice on Reyataz which then improved on its own over a few weeks. It is obviously troubling if it doesn't improve since other people do notice.
I would speak with your physician to see if there are other antiretroviral options for you if the jaundice does not improve.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Aching After Drinking After Someone Worried I Have HIV
- Burning Red Spots After Anal Sex Worried I Have HIV
- Burning Urethra After Fingering Worried I Have HIV
- Coated Tongue After Rimming Worried I Have HIV
- Ear Infection After Condom Popped Worried I Have HIV
- Eye Floaters After Insertive Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.